MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, unknown.Age & date of birth: requested, unknown.Patient sex: requested, unknown.Weight: requested, unknown.Ethnicity: requested, unknown.Race: requested, unknown.Implanted date: device was not implanted.Explanted date: device was not explanted.Review of the manufacturing record and shipping inspection record of the actual sample found no anomaly in them.A search of the past complaint file found no similar report on the involved product code/lot number.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.2243441.
 
Event or Problem Description
The user facility reported that during emergency cardiovascular care (ecc) that there was plasma leakage after three hours emergency cardiovascular care (ecc).The total emergency cardiovascular care (ecc) was three and a half hours.There was no negative performance impact.The surgery could be finished with the same oxygenator.The procedure was completed successfully, and the patient was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.Review of the provided video: the provided video showed that red transparent liquid was flowing out from gas-out side.Inspection of the actual sample: visual inspection of the actual sample upon arrival at the factory found that: there was no anomaly in the appearance such as a breakage.The entire oxygenation module had discolored to pink.Leak test: the actual sample was cleaned, the blood channel was filled with colored physiological saline solution, the blood outlet port side was blocked, and then air pressure of 2kgf/cm was applied from the blood inlet port.As a result, no leak was observed.According to the results of the investigation, there was no anomaly that could lead to leakage in the actual sample.As for the cause of this incident, since no leakage was observed during the investigation in the cleaned actual sample, the following possibility was considered based on our past experience.However, the cause of the plasma leak could not be clarified.The blood properties changed due to some factors and some substances possessing surfactant property was produced.Owing to such substances, the relationship of the surface tension between the blood and gas, which had been maintained in the micropores of the fiber, was broken, leading to the plasma leak.Ifu states: "a phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 20 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16373046
Report Number9681834-2023-00016
Device Sequence Number6927101
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public04987350701060
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue NumberCX*FX25E
Device Lot Number220907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer02/10/2023
12/15/2024
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/09/2023
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown